MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE¿ SAFETY INJECTION NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE¿ SAFETY INJECTION NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305900
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using a bd safetyglide¿ safety injection needle, the needle was clogged.The following information was provided by the initial reporter: primary rn went to give pt an injection and the 22g im needle would not push.Rn pulled back upon initial injection to ensure i was in the right location without problem.Im needle wouldn't push.Rn removed needle changed it out with another 22g and had no problem.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.9.Device available for eval?: yes.D.9.Returned to manufacturer on: 26-apr-2022.H.6.Investigation: one loose safetyglide needle (p/n 305900) with a strip of top web from batch 1266762 was received.The sample was visually evaluated under magnification.The cannula was observed to be clogged as no light visibly passed through.Additionally, the bottom of the cannula on the blunt side was observed to be clogged and debris appeared inside of the hub.The conditions observed at the packaging site were non-conforming per product specification.The sample was sent to the needle manufacturing site for further evaluation and investigation.At the needle manufacturing site, one sample was received.It has no plastic shield and the safety mechanism has been activated.A visual inspection was performed and inside of the needle hub residues of a yellowish dried substance observed, probably from the time it was used.A functional test was performed by connecting it to a syringe with saline solution.The solution was expelled with normal flow.No imperfections or defects were observed.A device history record review was completed for provided lot number 1266762.A review showed no rejected inspections or quality issues during the production that could have contributed to the reported defect.Based on the investigation and with the sample analysis the symptom reported by the customer could not be confirmed at the needle manufacturing site.
 
Event or Problem Description

Brand Name
BD SAFETYGLIDE¿ SAFETY INJECTION NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14290267
Report Number1213809-2022-00256
Device Sequence Number1559585
Product Code FMI
UDI-Device Identifier30382903059004
UDI-Public30382903059004
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K951254
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model Number305900
Device Catalogue Number305900
Device Lot Number1266762
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2022
Supplement Date Received by Manufacturer05/23/2022
Initial Report FDA Received Date05/05/2022
Supplement Report FDA Received Date06/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown